A pythagoras-style diophantine equation and its Solution

, CoMac (2018) A pythagoras-style diophantine equation and its Solution. At Right Angles, 7 (3). pp. 101-012.

[img]
Preview
Text
Download (309kB) | Preview

Abstract

In this note, we study another equation which visually resembles the Pythagorean equation and which too is required to be solved over the positive integers: where m, n, k are positive integers and a, b, c are ‘square-free’ positive integers, i.e., they are not divisible by any square number greater than 1. (So a, b, c are products of distinct prime numbers.) Any positive integer can be uniquely written in this form, i.e., as a product of a perfect square and a square-free positive integer.

Item Type: Articles in APF Magazines
Uncontrolled Keywords: Pythagorean, Equation, Diophantine, Rational.
Subjects: Natural Sciences > Mathematics
Divisions: Azim Premji University > University publications > At Right Angles
Depositing User: Mr. Sachin Tirlapur
Date Deposited: 27 Nov 2018 13:06
Last Modified: 27 Nov 2018 13:06
URI: http://publications.azimpremjifoundation.org/id/eprint/1771
Publisher URL:

Actions (login required)

View Item View Item